MAUDE Adverse Event Report: WRIGHTS LANE: SYNTHES USA PRODUCTS LLC SPEEDTITAN COMPRESSION IMPLANT KIT 15X15MM; BONE STAPLE

WRIGHTS LANE: SYNTHES USA PRODUCTS LLC SPEEDTITAN COMPRESSION IMPLANT KIT 15X15MM; BONE STAPLE
Model Number SE-1515TI
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/22/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient information is unknown.Device is an instrument and is not implanted/explanted.Product investigation has not been completed; no conclusion could be drawn, as no product was received.A review of the device history records showed that there were no issues at the time of manufacturing of this device and it's sub components that would contribute to the complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the 2.65 mm drill guide broke off at the neck junction of the drill guide during a procedure.There was no surgical delay and no patient harm.Concomitant device(s) reported: speed titan compression implant (part #: se-1515ti, lot #: bse170019, qty: 1).This complaint involves 1 part.
 
Additional Manufacturer Narrative
Additional patient identifier: (b)(6).Event description and concomitant device updated.Dhr review was completed.Part number: se-1515ti bme, lot number: bse170019, manufacturing date or release to warehouse date: 7 feb 2017, place of manufacture: (b)(4), lot expiration date: 13 jan 2022.Dhr review: a review of the device history record revealed no complaint related anomalies.Review of the device history record revealed one non-conformance (ncmr).The ncmr was generated due to one (1) implant kit with a broken slider.Lot bse170019 was released as conforming as the nonconforming kit was scrapped.The nonconformance is not relevant to the complaint because the nonconforming component has no interaction with the drill guide.This lot met all dimensional, visual, and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.The review of the raw material device history record revealed two nonconformance's to be associated to raw material lot 1609129271.One ncmr was generated due to four (4) implants failing post-tumbling dimensional inspection.The other ncmr was generated due to one (1) implant showing scratches on one leg.Lot 1609129271 was released as conforming as all nonconforming parts were scrapped.The nonconformance is not relevant to the complaint because nor dimensional issues nor cosmetic appearance of the raw material would contribute to the drill guide breaking during surgery.This raw material lot met all dimensional and visual criteria at the time of release with no issues documented that would contribute to this complaint condition.The review of the raw material device history record shows raw material lot 1610129301 was processed through the normal manufacturing and inspection operations with no rework nor nonconformities noted.This raw material lot met all dimensional and visual criteria at the time of release with no issues documented that would contribute to this complaint condition.Corrected data: common name.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the 2.65mm drill guide broke off at the neck junction while drilling during a procedure on (b)(6) 2017.The fragment was easily removed.There was no patient harm.The surgery was completed successfully with no delay.Concomitant device reported: speed drill kit (part dk-265-s, lot bmedk1604011, quantity 1).
 
Additional Manufacturer Narrative
Corrected data: udi number.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SPEEDTITAN COMPRESSION IMPLANT KIT 15X15MM
Common Device Name
BONE STAPLE
Manufacturer (Section D)
WRIGHTS LANE: SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7201716
Report Number2939274-2018-50302
Device Sequence Number16483098
Product Code JDR
UDI-Device Identifier00810633021514
UDI-Public(01)00810633021514(10)BSE170019
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K142292
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/22/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/13/2022
Device Model NumberSE-1515TI
Device Catalogue NumberSE-1515TI
Device Lot NumberBSE170019
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/22/2017
Supplement Date Received by Manufacturer01/10/2018
02/12/2018
Initial Report FDA Received Date01/17/2018
Supplement Report FDA Received Date02/08/2018
02/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age47 YR